Medical questions & health advice by board certified doctors
"Is it possible to get A-fib after having a catheter ablation?"
Before my surgery I used to have episodes where my chest would tighten up, my face would tighten up, my heart would beat fast and everything in front of me would go black.
Please speak with a cardiologist about your concern. Unfortunately, it is possible to get atrial fibrillation after a catheter ablation. First, I cannot tell from your question whether or not you have been diagnosed with atrial fibrillation or if this is the cause of these symptoms. While atrial fibrillation can cause a rapid heart rate and cause you to pass out, this does not occur in every patient. For patients that do have intra fibrillation, most people do well with medications that help control their heart rate or medications that keep them in normal sinus rhythm. There are a group of patients that either cannot tolerate the medications, or cannot tolerate being in atrial fibrillation. These patients might benefit from a catheter ablation. A catheter ablation is a procedure where catheter is placed into it an artery in the groin and fed up to the heart where parts of the heart tissue are burned away in attempts to eliminate the rhythm. This option will often bring people out of atrial fibrillation, but it is not effective at preventing people from going back into atrial fibrillation in every case. However, for people that really cannot tolerate being in this rhythm see this as a is a good option at having a chance of being permanently out of the rhythm. The best doctor for you to contact about this problem is a cardiologist. The two of you can discuss the treatments for atrial fibrillation and the benefits of catheter ablation if that's how you choose to proceed.
Need more info?See a cardiologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.